Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 166, NWS State College, PA

August 10, 2008Lancaster County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Aug 10, 2008, 2:19 PM EDT for Lancaster County, Pennsylvania. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2008, 2:19 PM EDT (18:19 UTC)
Expired
Aug 10, 2008, 2:51 PM EDT
In force
32 min
Issued by
NWS State College, PA
Area
Storm-based polygon

County Lancaster County, PA

The radar

The Philadelphia radar (KDIX), 135 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 10, 1:36 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 6.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2008-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 771 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2008-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
771 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
923 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 101819
SVRCTP
PAC071-101915-
/O.NEW.KCTP.SV.W.0166.080810T1819Z-080810T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
219 PM EDT SUN AUG 10 2008

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 315 PM EDT

* AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PARADISE...OR 9 MILES EAST OF WILLOW STREET...AND MOVING NORTHEAST
  AT 11 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PARADISE AROUND 225 PM EDT...
  GAP AROUND 245 PM EDT...
  CHURCHTOWN AROUND 315 PM EDT...

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SUNDAY
EVENING FOR SOUTH CENTRAL PENNSYLVANIA.

LAT...LON 4011 7593 4005 7594 3997 7599 3993 7599
      3992 7600 3988 7600 3983 7612 3998 7625
      4018 7594 4015 7589 4014 7589
TIME...MOT...LOC 1820Z 236DEG 9KT 3995 7609

$$

FORECASTER: KF
1 follow-up statement
000 
WWUS51 KCTP 101851
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
251 PM EDT SUN AUG 10 2008

PAC071-101901-
/O.CAN.KCTP.SV.W.0166.000000T0000Z-080810T1915Z/
LANCASTER PA-
251 PM EDT SUN AUG 10 2008

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LANCASTER COUNTY
IS CANCELLED...

THE STORM HAS WEAKENED AND MOVED EAST OF THE AREA...THEREFORE 
THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL 
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SUNDAY
EVENING FOR SOUTH CENTRAL PENNSYLVANIA.

LAT...LON 4011 7593 4005 7594 3997 7599 3993 7599
      3992 7600 3988 7600 3983 7612 3998 7625
      4018 7594 4015 7589 4014 7589
TIME...MOT...LOC 1851Z 236DEG 9KT 3999 7601

$$

FORECASTER: KF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 12:00 PM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Aug 10, 12:00 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1200 PM EDT SUN AUG 10 2008

.SYNOPSIS...
A STRONG JET STREAM ALOFT...WILL SLIDE TO THE SOUTH OF A POTENT
UPPER LOW THAT IS FORECAST TO MOVE EAST ACROSS PENNSYLVANIA LATE
TONIGHT. PRECEDING THIS UPPER LOW WILL BE NUMEROUS SHOWERS AND
SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING AT LEAST SMALL HAIL.
THE PRECIPITATION WILL LINGER MONDAY...MAINLY ACROSS THE
SUSQUEHANNA RIVER VALLEY AND POINTS TO THE EAST. MAINLY DRY WEATHER
WITH TEMPERATURES ABOUT 5 DEGREES BELOW NORMAL WILL FOLLOW FOR
MONDAY NIGHT THROUGH THE MIDWEEK PERIOD AS AN AREA OF HIGH
PRESSURE OVER THE MIDWEST BUILDS TOWARD THE REGION. TEMPERATURES
WILL MODERATE BACK TO NEAR NORMAL FOR THURSDAY THROUGH SATURDAY
WITH JUST A CHANCE FOR AN AFTERNOON SHOWER OR THUNDERSTORM.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE NOSE/OR LEFT EXIT REGION OF A POTENT UPPER LEVEL JET (90-95
KTS) WILL BE DIVING SE ACROSS THE CENTRAL APPALACHIANS AND TWD THE
MID ATLANTIC TODAY. A WEAKER JET SEGMENT ALOFT WILL SLIDE ACROSS
NRN PENN TODAY AND REACH THE HUDSON RIVER VALLEY THIS EVENING.

CENTRAL PA RELATIVELY PCPN FREE FOR THE TIME BEING...SAVE FOR AN
ISOLATED SHOWER OR TWO...AS MAIN ACTIVITY HAS MOVED EAST INTO NJ
AND NY. EXPECT ADDITIONAL ACTIVITY TO DEVELOP THIS AFTN AND
CONTINUE INTO THE EVENING HOURS AS UPPER LOW/LEADING EDGE OF COOL
POOL ALOFT WILL MOVE OVER THE REGION. SIG STCU DECK FORMING OVER
NWRN TWO THIRDS OF CWA IN NW FLOW/UNDER COOL TEMPS ALOFT. SEVERE
THREAT CONTINUES THIS AFTN...WITH HAIL AND DAMAGING WINDS PRIMARILY
THREATS...MAINLY OVER EASTERN THIRD OF CWA WHERE MOST SUN/BEST
HEATING OCCUR.

SHORT TERM OPERATIONAL MODELS AND SREF MEAN THERMAL AND KINEMATIC
FIELDS CONTINUE TO POINT TWD AN ACTIVE WEATHER DAY ACROSS CENTRAL
PENN AND THE SUSQ VALLEY.

THE HIGHEST PRECIPITABLE WATER OF OVER AN INCH WILL OCCUR ACROSS
THE SUSQ VALLEY AND LOCATIONS TO THE EAST TODAY. THIS MOISTURE
WILL COMBINE WITH STRONG ISENTROPIC LIFT AND RELATIVELY HIGH CAPE
(FOR THIS TYPE OF COOLER AIRMASS) TO PRODUCE NUMEROUS SHOWERS
AND SCATTERED TSRA.

NAM AND SREF MEAN INDICATES A RATHER COMPACT AREA OF ENHANCED
LLVL INSTABILITY DEVELOPING ACROSS THE CENTRAL MTNS (JUST E OR SE
OF KUNV) IN THE 15-18Z PERIOD...BEFORE BLOSSOMING INTO A LARGER
CHANNEL OF MIXED LAYER (SFC-500M) CAPE EXCEEDING 1500 J/KG NEAR
AND TO THE EAST OF THE SUSQ VALLEY FOR THIS AFTERNOON. CLOSER
EXAMINATION OF THE SOUNDINGS FROM NEAR KUNV...TO KIPT AND KMDT
INDICATES THAT AROUND 40 PERCENT OF THE CAPE WILL EXIST ABOVE THE
-20 LEVEL WHICH MEANS AT LEAST PEA TO 1/2 INCH DIAMETER HAIL...AND
GUSTY WINDS.

WILL LIKELY SEE SOME HIGHLY ELEVATED REFLECTIVITY CORES OF 60-70 DBZ
(AOA 20 KFT...AND ASSOCIATED WITH ISOLATED OCCURRENCE OF PENNY TO
QUARTER SIZE HAIL) BASED ON THE THE ABOVE NOTED VERTICAL CAPE
DISTRIBUTION AND MDT TO STRONG 850-700 HPA UVVEL BENEATH A REGION OF
STRONG UPPER DIVERGENCE.

SPC HAS STRAYED VERY LITTLE FROM THEIR SLIGHT RISK TARGET AREA
(ACROSS ABOUT THE ERN THIRD OF PENN) COMPARED TO 24 HOURS AGO.
THIS LOOKS REASONABLE...AND HAVE INCLUDED ENHANCED WORDING TO THE
ZFP...FOR THE POTENTIAL SVR THIS AFTERNOON AND EARLY THIS EVENING.
LARGE HAIL AND LOCALIZED STRONG...TO POSSIBLY DAMAGING WIND GUSTS
WILL BE THE MAIN SEVERE WEATHER THREAT THIS AFTERNOON AND EARLY
THIS EVENING. OCCASIONAL SUPERCELL STRUCTURE TO THE STORMS...AND AN
ISOLATED TORNADO IS NOT OUT OF THE QUESTION NEAR OR TO THE EAST OF
THE GREATER HARRISBURG AREA WHERE LLVL WIND VEERING IS GREATER
AND THE 0-1KM ENERGY HELICITY INDEX CLIMBS TO NEAR 1 M2/S2.

A SLIGHTLY SLOWER...AND MORE SOUTHERN TRACK TO THE UPPER LOW WILL
MEAN CONTINUED SHOWERS FOR MANY AREAS TONIGHT INTO EARLY MONDAY
BEFORE THE PRECIPITATION BECOME MORE SCATTERED FOR THE AFTERNOON.

24 TO 36 HOUR RAINFALL AMOUNTS NEAR...OR SLIGHTLY HIGHER THAN ONE
INCH WILL BE LIKELY ACROSS THE CENTRAL AND LOWER SUSQ VALLEY AND
MTNS TO THE NORTH AND EAST. WILL HAVE TO CLOSELY MONITOR NRN PENN
FOR THE POTENTIAL OF A MESO-B AREA OF ENHANCED...850-700 HPA
FRONTOGENESIS AND EXCESSIVE RAINFALL OVER 1.5 INCHES LATE TONIGHT
INTO MONDAY.

MAX TEMPS THIS AFTERNOON WILL TOP OUT ABOUT 2-5F SHY OF NORMAL.
THE NRN MTNS OF PENN SHOULD SEE QUITE A COOL (AND MAINLY
CLOUDY/RAINY) DAY WITH TEMPS STRUGGLING TO REACH THE MID TO UPR
60S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
THE WESTERN EDGE OF STEEP 850-500 HPA LAPSE RATES WILL EXIT
SLOWLY EAST FROM THE SUSQ RIVER VALLEY MONDAY. IMPROVING
CONDITIONS ARE LIKELY FOR MOST AREAS DURING THE MID TO LATE
AFTERNOON HOURS AS THE MID/UPR LEVEL POOL OF COLD AIR DRIFTS OFF
THE NEW JERSEY COAST.

MIN TEMPS EARLY MONDAY...AND MAX TEMPS MONDAY AFTERNOON WILL BE
ABOUT 5-6F BELOW NORMAL.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
TROUGH BROADENS BUT REMAINS ACROSS NORTHEAST STATES THROUGH MUCH
OF THE UPCOMING WEEK. TEMPS BEGIN TO MODIFY A BIT TUESDAY INTO
WEDNESDAY AS UPPER-LEVEL FLOW ATTEMPTS TO FLATTEN OUT SOMEWHAT.
HOWEVER...THE TROUGH RE-ESTABLISHES ITSELF WED INTO THURS...WITH
INCR CLDS AND A SLIGHT CHC FOR SHOWERS/TSTORMS.

FORECAST PERIOD ENDS WITH LOWER CONFIDENCE FOR FRI/SAT. GFS AND ECMWF
STILL SPLIT ON SOLUTIONS AND POTENTIAL FOR RAIN DEVELOPMENT IN
EASTERN PA DURING THIS TIME. SO BROUGHT IN LOW POPS FOR FRI/SAT.

&&

.AVIATION /16Z SUNDAY THROUGH THURSDAY/...
A VERY IMPRESSIVE AND HIGHLY ANOMALOUS MID LVL CYCLONE WILL DIG
SEWD TDY ACROSS THE LWR GRT LKS AND MOVE INTO CENTRAL PA BY 12Z
MON. MEANWHILE AT THE SFC...AN ASSOC CLD FNT WILL SLOWLY TRACK EWD
ACROSS CENTRAL PENN THRU 00Z BEFORE REACHING THE MID ATLC COAST BY
EARLY MON. MVFR CIGS AND OCNL -SHRA SHOULD PERSIST AT BFD AS THE
MID LVL LOW DROPS SWD ACROSS LAKE ERIE. MVFR CIGS AT JST SHOULD
LIFT UP SOME TO LOW END VFR WITHIN A FEW HOURS.

AS XPECTED...EARLY MORNING LIGHT SHRA BEGINNING TO INTENSIFY OVER
ECENTRAL SECTIONS WITH SHRA/TSRA MOVG NEWD FM MUI TO ELM. BLYR
WARMING TDY BLW COLD POCKET ALOFT WILL CONTRIBUTE TO EARLY
CONVECTIVE TRIGGERS. XPECT CUMULUS FIELD TO EXHIBIT RAPID VERTICAL
GROWTH /CB/ BY MID DAY. NMRS INSTABILITY TYPE SHRA/TSRA WILL XPAND
IN CVRG ACROSS THE WCENT TERMINALS BY THE AFTN AS MID LVL LAPSE
RATES CONT TO STEEPEN. LOW FZG LVLS WILL SUPPORT THE THREAT FOR
HAIL WITHIN THE STRONGEST UPDRAFTS. STEEP LLVL LAPSE RATES MAY
ALSO LEAD TO GUSTY WNDS BENEATH COLLAPSING STORMS. FURTHER
EAST...FAVORABLE SHEAR PROFILES SUGGEST POTENTIAL FOR
ORGANIZED/ROTATING STORMS. OUTSIDE OF BFD...KEPT ALL TERMINALS
LOWER-END VFR. BUT XPECT MVFR/IFR CONDS IN TSRA.

WRAP-AROUND MSTR AND BKN-OVC STRATO CU SHOULD ACCOMPANY THE
MID/UPR LOW INTO PA TNT INTO MON. MORE DIURNAL INSTABILITY
SHRA/TSRA PSBL MON PM...ESP ERN SECTIONS. VFR CONDS SHOULD PREVAIL
EARLY NEXT WEEK WITH THE NEXT SYS TO ARRIVE SOMETIME WED/THUR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...ONDREJIK/LAMBERT
NEAR TERM...LAMBERT/GARTNER
SHORT TERM...FITZGERALD/LAMBERT
LONG TERM...RXR
AVIATION...STEINBUGL
Hazardous weather outlook, Aug 10, 2:08 PM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
208 PM EDT SUN AUG 10 2008

PAZ035-036-056>059-063>066-111815-
FULTON-FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-
YORK-LANCASTER-
208 PM EDT SUN AUG 10 2008

...SEVERE THUNDERSTORM WATCH 818 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

A COLD FRONT IS EXPECTED TO TRIGGER SCATTERED TO NUMEROUS STRONG
TO SEVERE THUNDERSTORMS FROM THIS AFTERNOON INTO TONIGHT.

THE PRIMARY SEVERE WEATHER THREATS INCLUDE LARGE HAIL AND DAMAGING
WIND GUSTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE.

PAZ004>006-010>012-017>019-027-028-037-041-042-045-046-049>053-
111815-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-MIFFLIN-JUNIATA-TIOGA-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
208 PM EDT SUN AUG 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT IS EXPECTED TO TRIGGER SCATTERED TO NUMEROUS STRONG
TO SEVERE THUNDERSTORMS FROM LATE THIS AFTERNOON INTO TONIGHT.

THE PRIMARY SEVERE WEATHER THREATS INCLUDE LARGE HAIL AND DAMAGING
WIND GUSTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM LATER THIS AFTERNOON INTO
EARLY TONIGHT.

PAZ024>026-033-034-111815-
CAMBRIA-BLAIR-HUNTINGDON-SOMERSET-BEDFORD-
208 PM EDT SUN AUG 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON THROUGH THE
EVENING HOURS. SOME STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM LATER THIS AFTERNOON INTO
EARLY TONIGHT.

GARTNER

In the hours before

Special weather statement, Aug 10, 9:08 AM EDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
908 AM EDT SUN AUG 10 2008

PAZ058-101330-
SCHUYLKILL PA-
908 AM EDT SUN AUG 10 2008

...A STRONG THUNDERSTORM WILL AFFECT EASTERN SCHUYLKILL COUNTY...

AT 906 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MAHANOY
CITY...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR MCADOO AND TAMAQUA AROUND 915 AM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-81 BETWEEN MILE MARKERS 124 AND 139.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE
ROAD 61...STATE ROAD 309.

FORECASTER: GARTNER/MARTIN
Special weather statement, Aug 10, 12:38 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1238 PM EDT SUN AUG 10 2008

PAZ066-101715-
LANCASTER PA-
1238 PM EDT SUN AUG 10 2008

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LANCASTER COUNTY...

AT 1234 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NEW
HOLLAND...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR TERRE HILL AROUND 1245 PM...ADAMSTOWN AROUND
1255 PM AND CHURCHTOWN AROUND 105 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 283 AND 295...I-70 BETWEEN
MILE MARKERS 283 AND 295.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 222...ROUTE
322.

FORECASTER: MARTIN
Special weather statement, Aug 10, 12:55 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1255 PM EDT SUN AUG 10 2008

PAZ065-066-101800-
LANCASTER PA-YORK PA-
1255 PM EDT SUN AUG 10 2008

...STRONG THUNDERSTORMS WILL AFFECT EASTERN LANCASTER AND
SOUTHEASTERN YORK COUNTIES...

AT 1251 PM EDT...A BAND OF STRONG THUNDERSTORMS WERE ALONG A LINE
FROM SHILLINGTON TO 23 MILES SOUTH OF RED LION...MOVING NORTHEAST
AT 25 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. TORRENTIAL RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. PERSONS TRAVELING SHOULD USE CAUTION.

THESE STORMS WILL BE NEAR PARADISE...AND DELTA AROUND 100 PM...
QUARRYVILLE AROUND 110 PM...CHURCHTOWN AROUND 120 PM...BETHEL AROUND
125 PM...GAP AROUND 130 PM AND WAKEFIELD AROUND 135 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 285 AND 295...I-70 BETWEEN
MILE MARKERS 285 AND 295.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
222...ROUTE 322...STATE ROAD 41.

FORECASTER: MARTIN
Special weather statement, Aug 10, 1:07 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
107 PM EDT SUN AUG 10 2008

PAZ035-036-101800-
FRANKLIN PA-FULTON PA-
107 PM EDT SUN AUG 10 2008

...A STRONG THUNDERSTORM WILL AFFECT EASTERN FULTON AND WEST CENTRAL
FRANKLIN COUNTIES...

AT 103 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTHEAST
OF BREEZEWOOD...MOVING NORTHEAST AT 6 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR HARRISSONVILLE AROUND 130 PM...MCCONNELLSBURG
AROUND 140 PM AND FORT LOUDON AROUND 200 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 176 AND 184...I-70 BETWEEN
MILE MARKERS 176 AND 184.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
522.

FORECASTER: MARTIN
Special weather statement, Aug 10, 2:14 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
214 PM EDT SUN AUG 10 2008

PAZ066-101845-
LANCASTER PA-
214 PM EDT SUN AUG 10 2008

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LANCASTER COUNTY...

AT 211 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST
OF OXFORD...MOVING NORTHEAST AT 11 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR GAP AROUND 235 PM AND CHRISTIANA AROUND 240
PM.

FORECASTER: KF

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 12:59 PM EDTSevere Thunderstorm WarningCTPLancaster61 min
Aug 10, 1:21 PM EDTSevere Thunderstorm WarningCTPFranklin, Fulton54 min
Aug 10, 2:11 PM EDTSevere Thunderstorm WarningCTPAdams, Franklin, York64 min
Aug 10, 2:32 PM EDTSevere Thunderstorm WarningCTPSchuylkill58 min
Aug 10, 3:12 PM EDTSevere Thunderstorm WarningCTPAdams, Lancaster, Lebanon, York63 min
Aug 10, 4:12 PM EDTSevere Thunderstorm WarningCTPAdams, Lancaster, Lebanon, York63 min
Aug 10, 5:10 PM EDTSevere Thunderstorm WarningCTPLancaster, York35 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.